Alert archive / North Carolina / Wind Advisories in 2024

Wind Advisory 8, NWS Newport/Morehead City, NC

April 11, 20246 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Apr 11, 2024, 5:45 PM EDT for 6 counties in North Carolina. It took effect at Apr 11, 2024, 6:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2024, 5:45 PM EDT (21:45 UTC)
In effect from
Apr 11, 2024, 6:00 PM EDT
Expired
Apr 12, 2024, 12:00 AM EDT
In force
6 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Craven County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC, Pamlico County, NC

The radar

The Morehead City radar (KMHX), 52 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 11, 10:27 AM EDT, 7 hours 18 minutes earlier.

Area forecast discussion, Apr 11, 10:27 AM EDT, 7 hours 18 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
Issued by National Weather Service Wakefield VA
1027 AM EDT Thu Apr 11 2024

.SYNOPSIS...
A strong low pressure system and associated cold front will
impact Eastern NC today and tonight. High pressure then
builds into the area from the south this weekend into early
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM Thu...No major changes to the going forecast. Rain
extending south into SC will continue to move north into the
afternoon hours. Latest HRRR guidance suggests that this rain
will persist through much of the day which will likely limit
instability through at least late afternoon. There is a chance
for some break in the rainfall late this afternoon and early
this evening which may allow for increased instability between
21z and 03z this evening as a weak surface trough associated
with higher Theta-E air moves northward. SPC continues with a
marginal risk (level 1 out of 5) for severe weather.

Otherwise, outside of any thunderstorms, it will get windy this
afternoon with some gusts up to 40 mph possible due to the
tightening pressure gradient and 50kt winds as 925mb.

As of 645 AM Thu...An upper level shortwave, and an associated
surface low, will lift NE from the TN Valley towards the eastern
Great Lakes today and tonight. East of the low, an effective
warm front will lift steadily north through the Carolinas. A
pre-frontal trough is then forecast to push east through ENC
during the late- afternoon/evening hours, followed by a cold
frontal passage tonight. This system will bring multiple hazards
to eastern NC today and tonight: widespread showers with
isolated svr wx threat, gusty winds and coastal impacts.

Widespread showers and iso tstms currently over FL/GA/SC will
grad lift NE today, grad overspreading the area later this
morning and this afternoon. Light returns on radar this morning
slowly blossoming, but having a tough time overcoming dry
air...with only sprinkles thus far. Warmer temps aloft will
tend to keep mid-level lapse rates on the low side (<6 C/km),
but strong low- level moisture advection should allow a plume of
weak instability to develop north ahead of the advancing pre-
frontal trough. Within this plume, probabilistic guidance gives
a 25-35% chance of SBCAPE >750 J/kg. Deep layer shear of
50-60kt+ is forecast, which sets up a classic high shear/low
CAPE scenario. It still appears that the most likely scenario is
for widespread rain and embedded thunderstorms to move through
Eastern NC this afternoon and evening as strong lift overlaps
with a deepening layer of moisture. In this scenario, convection
would tend to be more shallow in nature, but given strong flow
aloft, could support occasional gusts of 50+ mph thanks to
enhanced mixing. SPC currently has our entire area in a
"Marginal" risk of severe weather. While less likely, if
instability ends up higher, and if the early rain is less
widespread, there could be an opportunity for surface-based
convection and a higher risk of severe weather (ie. 60+ mph
gusts and a few tornadoes). Also of note, a well- defined MCV is
currently moving through GA/FL early this morning, which could
potentially limit convective chances as it moves off the SE
coast later today.

Outside of the thunderstorm risk, a tightening pressure
gradient east of the advancing pre-frontal trough will support
strengthening southerly winds, with non-thunderstorm gusts of
35-40+ mph. These strong winds will continue into the early
evening hours, then lessen as the gradient relaxes in the wake
of the pre-frontal trough and associated convection. Strong
winds will lead to coastal impacts, see CF section below for
details.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 315 AM Thu...Low pressure will continue to lift into the
eastern Great Lakes tonight with attendant cold front pushing
offshore after midnight. Widespread showers and embedded tstms
ongoing this evening, with the threat pushing off the coast
after midnight. Iso strong to severe storm threat will continue
through the eve. Winds will grad ease late as pressure grad
relaxes. Coastal impacts expected to peak tonight with strong
southerly winds, see section below for details.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 310 AM Thurs... Cold front offshore will continue to quickly
push away from the region on Fri with a second reinforcing cold
front sweeping through ENC Fri afternoon and evening. High
pressure then builds in from the south and west over the weekend
and settles in off the SE Coast early next week bringing fair
weather to ENC from Sat into late next week.

Friday... Upper troughing over the Ohio River Valley at the
start of the period will gradually shift E'wards eventually
pushing offshore late Fri night while at the same time a s/w
will round the base of this upper trough Fri afternoon. At the
surface, cold front that had impacted the area on Thurs will be
offshore to start the day Fri leaving behind some gusty SW'rly
winds Fri morning. As the s/w makes its way across ENC Fri
afternoon a reinforcing cold front will quickly sweep E'wards
across ENC. This will increase the winds further keeping SW'rly
winds at 15-20 mph with gusts in excess of 25-30 mph Fri
afternoon. This front will also bring some widely scattered
showers with it. Kept SChc PoP's in the forecast for much of the
area Fri afternoon, though as noted previously a little
skeptical of how much moisture makes its way over the mountains
and to the area. Will monitor trends and adjust the forecast if
needed. Highs continue to remain rather warm Fri with the
SW'rly flow in place getting into the upper 60s to mid 70s
everywhere while lows Fri night get down into the upper 40s to
low 50s.

Sat through midweek next week... Upper trough eventually pushes away
from the Mid-Atlantic on Sat and Sun with more zonal flow
overspreading the Carolinas this weekend before upper ridging builds
across the Eastern CONUS. A weak s/w trough may track across
the Carolinas Sun night into Mon morning before ridging
establishes itself. At the surface, high pressure builds in from
the south and west on Sat and Sun before setting up in the
Sargasso Sea off the SE Coast early next week. The pressure
gradient will remain tight between the building high pressure
and departing fronts and strong low well off to the north and
east on Sat allowing W'rly downslope winds to remain rather
gusty with wind gusts expected to be in the 20-25 mph range Sat
afternoon. Given the downslope flow dewpoints will likely lower
some and with temps in the 70s across inland areas, RH's will
drop into the 25-30% range across the Coastal Plain. The
combination of stronger winds and low RH's could result in some
elevated fire danger and if confidence in this threat increases
further a fire weather section of the AFD may become necessary.

As a second s/w trough moves across ENC Sun night into Mon, dry
cold front approaches and outside of some elevated SW'rly winds
and additional cloud cover Sun night little in the way of
impacts will be felt from this front. Afterwards high pressure
ridging remains in place promoting dry conditions and a gradual
warming trend through the rest of the period.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHORT TERM /through tonight/...
As of 645 AM Thu...VFR conditions currently across the
terminals, with widespread sub-VFR conditions expected to
develop after 12z this morning. Strong southerly wind gusts
expected today, peaking this afternoon and evening. Expect cigs
to lower to MVFR across western terminals shortly after daybreak
and spread to the coast through the morning with widely
scattered showers possible. Heavier showers will move in late
morning through the afternoon bringing periods of IFR or lower
conditions. Winds gusts to around 25 kt will develop shortly
after day break with gusts 30-35 kt this afternoon and evening.
Heavier showers and sct tstms will have the potential to bring
gusts around 40-50 kt as well. The strong Sly winds will bring
cross-wind concerns at ISO and EWN runway 4R/22L. Conditions
will grad improve from west to east after 3z, then returning to
VFR towards daybreak Fri morning.

LONG TERM /Friday through Monday/...
As of 3 AM Thurs... Expect primarily VFR conditions through the
TAF period as a cold front will be well offshore by Fri morning
while high pressure gradually builds in from the south and west
through the weekend and into early next week. The main concern
will be the gusty winds on Fri and Sat with SW to W'rly winds
potentially gusting in excess of 25 kts Fri afternoon and 20+
kts on Sat afternoon. Much lighter winds are then forecast from
Sun onwards.

&&

.MARINE...
SHORT TERM /through tonight/...
As of 1000 AM Thu...Have opted to issue a Small Craft Advisory
for the entire coastal waters for this afternoon ahead of the
Gale Warning for tonight. Latest guidance suggests winds rapidly
increasing this afternoon, along with building seas/waves. South
winds already at 20 kt and they should be 25 kt with gusts to 30
kt by early this afternoon. In addition, seas across the
southern waters already 6-8 feet and should build to 7-10 feet
this afternoon.

As of 645 AM Thu...Latest obs show moderate S winds 10-20 kt
with seas 3-5 ft. Expect conditions to deteriorate quickly
today, with strong winds and dangerous seas developing.
Strengthening low pressure will continue to lift NNE toward the
Great Lakes today, pushing attendant cold front eastward through
the Carolinas. Gale Warnings continue for the coastal waters,
sounds and rivers early this evening into the first part of
tonight. Winds will increase to 20-25 kt by this afternoon,
peaking at 25-35 kt with gusts 35-40 kt this evening and
tonight. The cold front will move through late tonight and early
Friday morning with gradient grad relaxing and winds
diminishing to 20-25 kt. Seas will build to 5-10 ft this
afternoon, then peak at 8-15 ft tonight. Widespread showers and
scattered thunderstorms expected this afternoon into the first
part of tonight. Showers and storms could mix down stronger
winds.

LONG TERM /Friday through Monday/...
As of 3 AM Thurs... Cold front will be well offshore to start
the period with a second reinforcing cold front quickly moving
across our waters Fri afternoon and evening bringing a SChc for
some showers/storms. Winds will be SW'rly at 20-25 kts with
gusts in excess of 30 kts across our coastal waters Fri morning
but quickly ease closer to 15-20 kts with gusts near 25 kts at
times Fri afternoon which should briefly end our SCA's across
some of the inland rivers and sounds. As we get into Fri night
and Sat, winds veer to a westerly direction behind the second
front and increase once again with sustained winds around 20-25
kts and gusts up near 30 kts at times. Some minor funneling
could occur across the Pamlico River and Albemarle Sound given
wind direction but either way looks like small craft conditions
would be possible once again. Winds finally ease Sat evening
down to 10-15 kts with gusts up to 20 kts ending the SCA's
across our inland waters. 6-9 ft seas north of Hatteras and 7-10
ft seas south of Hatteras will gradually lower Fri night into
Sat as the winds slowly ease with widespread 4-7 ft seas found
across all waters by Sat morning. Seas then fall below SCA
criteria Sat afternoon. Better boating conditions remain in
place through Sun before an incoming surface trough tightens the
gradient Sun night bringing the potential for more SCA
conditions before quieter weather finally returns to the marine
zones early next week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory from 6 PM this evening to 5 AM EDT
     Friday for NCZ047-081-195-196-199.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-203>205.
     High Surf Advisory from 8 PM this evening to 2 PM EDT Friday
     for NCZ195-196.
     High Surf Advisory from 8 PM this evening to 8 AM EDT Friday
     for NCZ199.
     Coastal Flood Advisory from 6 PM this evening to 2 PM EDT
     Friday for NCZ203-205.
     Coastal Flood Advisory until 8 PM EDT Friday for NCZ204.
     High Surf Advisory from 8 PM this evening to 8 PM EDT Friday
     for NCZ204-205.
MARINE...Small Craft Advisory from 2 PM this afternoon to 6 PM EDT this
     evening for AMZ131-150-152-230-231.
     Gale Warning from 6 PM this evening to 2 AM EDT Friday for
     AMZ131-135>137-150-152-154-156-158-230-231.
     Small Craft Advisory until 6 PM EDT this evening for
     AMZ135>137.
     Small Craft Advisory until 6 PM EDT this evening for AMZ154-
     156-158.

&&

SYNOPSIS...MHX
NEAR TERM...CQD/MRD
SHORT TERM...CQD
LONG TERM...RCF
AVIATION...CQD/RCF
MARINE...CQD/RCF/MRD
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Apr 11, 4:07 AM EDT, 13 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
407 AM EDT Thu Apr 11 2024

NCZ029-044>046-079-080-090>092-094-193-194-198-120815-
Martin-Pitt-Washington-Tyrrell-Greene-Beaufort-Duplin-Lenoir-Jones-
Pamlico-Northern Craven-Southern Craven-Inland Onslow-
407 AM EDT Thu Apr 11 2024

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

A strong cold front will move through tonight. Widespread showers
with isolated strong thunderstorms are expected this afternoon and
evening. Wind gusts 35 to 45 mph expected, potentially stronger in
thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Breezy westerly winds and low RH values may lead to increased fire
danger Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ047-081-120815-
Mainland Dare-Mainland Hyde-
407 AM EDT Thu Apr 11 2024

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

A strong cold front will move through tonight. Widespread showers
with isolated strong thunderstorms are expected this afternoon and
evening. Wind gusts 35 to 45 mph expected, potentially stronger in
thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ205-120815-
Hatteras Island-
407 AM EDT Thu Apr 11 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.
   High Surf Advisory.

A strong cold front will move through tonight. Widespread showers
with isolated strong thunderstorms are expected this afternoon and
evening. Wind gusts 35 to 45 mph expected, potentially stronger in
thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-120815-
Northern Outer Banks-
407 AM EDT Thu Apr 11 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
EDT FRIDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.

A strong cold front will move through tonight. Widespread showers
with isolated strong thunderstorms are expected this afternoon and
evening. Wind gusts 35 to 45 mph expected, potentially stronger in
thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-120815-
West Carteret-East Carteret-
407 AM EDT Thu Apr 11 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.
   High Surf Advisory.

A strong cold front will move through tonight. Widespread showers
with isolated strong thunderstorms are expected this afternoon and
evening. Wind gusts 35 to 45 mph expected, potentially stronger in
thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ199-120815-
Coastal Onslow-
407 AM EDT Thu Apr 11 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.
   High Surf Advisory.

A strong cold front will move through tonight. Widespread showers
with isolated strong thunderstorms are expected this afternoon and
evening. Wind gusts 35 to 45 mph expected, potentially stronger in
thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-120815-
Ocracoke Island-
407 AM EDT Thu Apr 11 2024

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Beach Hazards Statement.
   High Surf Advisory.

A strong cold front will move through tonight. Widespread showers
with isolated strong thunderstorms are expected this afternoon and
evening. Wind gusts 35 to 45 mph expected, potentially stronger in
thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 11, 3:37 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
337 PM EDT Thu Apr 11 2024

NCZ090-198-199-112000-
Coastal Onslow NC-Inland Onslow NC-Duplin NC-
337 PM EDT Thu Apr 11 2024

...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN JONES...ONSLOW AND
SOUTHEASTERN DUPLIN COUNTIES THROUGH 400 PM EDT...

At 337 PM EDT, Doppler radar was tracking gusty showers near
Edgecomb, or 8 miles northwest of Surf City, moving northeast at 65
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jacksonville, North Topsail Beach, New River Station, Half Moon,
Pumpkin Center, Camp Lejeune Center, Piney Green, Swansboro, Hubert,
Folkstone, Silverdale, Kellum, Midway Park, Verona, Catherine Lake,
Dixon, Belgrade, Sneads Ferry, Richlands South, and Deppe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3447 7757 3472 7768 3472 7770 3492 7738
      3491 7737 3494 7733 3493 7727 3489 7722
      3484 7720 3483 7718 3481 7720 3478 7717
      3475 7711 3473 7711 3470 7707 3471 7709
      3468 7710 3469 7705 3444 7752
TIME...MOT...LOC 1937Z 226DEG 58KT 3450 7769

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Simms
Special weather statement, Apr 11, 4:57 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
457 PM EDT Thu Apr 11 2024

NCZ092-094-194>196-198-112130-
West Carteret NC-Jones NC-Inland Onslow NC-East Carteret NC-
Pamlico NC-Southern Craven NC-
457 PM EDT Thu Apr 11 2024

...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN JONES...SOUTHEASTERN
CRAVEN...SOUTHEASTERN PAMLICO AND CARTERET COUNTIES THROUGH 530 PM
EDT...

At 456 PM EDT, Doppler radar was tracking gusty showers near Newport,
moving northeast at 70 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Havelock, Morehead City, Newport, Stella, Swansboro, South River,
Cape Carteret, North River, Sealevel, Merrimon, Atlantic, Harlowe,
Silverdale, Florence, Broad Creek, Janeiro, Great Neck, Wildwood,
Whortonsville, and Kuhns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3464 7715 3465 7716 3467 7716 3467 7717
      3468 7717 3471 7719 3471 7718 3467 7714
      3471 7711 3473 7714 3476 7713 3476 7716
      3477 7715 3477 7717 3475 7721 3525 7653
      3488 7632 3464 7710
TIME...MOT...LOC 2056Z 229DEG 60KT 3482 7694

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Simms
Local storm report, Apr 11, 5:28 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
528 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Non-Tstm Wnd Gst New River Station       34.71N 77.44W
04/11/2024  M60 MPH          Onslow             NC   ASOS

            New River Air Station gusted to 52 knots (60
            mph).

&&

DAG
Local storm report, Apr 11, 5:32 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
532 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     Non-Tstm Wnd Gst Havelock                34.91N 76.89W
04/11/2024  M48 MPH          Craven             NC   AWOS

            Cherry Point AWOS reported a 48 mph wind
            gust.

&&

DAG
Local storm report, Apr 11, 5:40 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
540 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     Non-Tstm Wnd Gst Michael J Smith Airport 34.73N 76.66W
04/11/2024  E53 MPH          Carteret           NC   Public

            KMRH reported a wind gust of 46 knots (53
            mph).

&&

DAG
Local storm report, Apr 11, 5:43 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
543 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     Non-Tstm Wnd Dmg Cedar Point             34.69N 77.08W
04/11/2024                   Carteret           NC   NWS Employee

            Tree down at the intersection of HWY 24 and
            Sherwood Avenue. Time estimated based on
            radar.

&&

Martin

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:05 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow24 hr
Apr 11, 9:36 AM EDTSmall Craft AdvisoryMHX6 hr
Apr 11, 3:37 PM EDTSpecial Marine WarningMHX53 min
Apr 11, 3:37 PM EDTSpecial Weather StatementMHXOnslow23 min
Apr 11, 4:57 PM EDTSpecial Weather StatementMHXCarteret, Pamlico33 min
Apr 11, 7:50 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow24 hr

Nearby

Wind Advisories in North Carolina, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.